Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 76, NWS Melbourne, FL

June 14, 2021

NWS Melbourne, FL issued this special marine warning at Jun 14, 2021, 9:03 PM EDT. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2021, 9:03 PM EDT (01:03 UTC)
Expired
Jun 14, 2021, 10:00 PM EDT
In force
57 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Melbourne radar (KMLB), 33 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 1.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 174 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
174 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WHUS52 KMLB 150103
SMWMLB
AMZ552-150200-
/O.NEW.KMLB.MA.W.0076.210615T0103Z-210615T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
903 PM EDT Mon Jun 14 2021

The National Weather Service in Melbourne has issued a

* Special Marine Warning for...
  Melbourne Beach to Sebastian Inlet 0-20 nm...

* Until 1000 PM EDT.

* At 903 PM EDT, a strong thunderstorm was located over
  Grant-Valkaria, or near Malabar, moving east at 15 knots.

  HAZARD...Wind gusts 34 knots or greater.

  SOURCE...Radar.

  IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher 
           waves, lightning and heavy downpours. Make sure all on 
           board are wearing life jackets. Return to safe harbor if 
           possible.

* Locations impacted include...
  Floridana Beach, Melbourne Shores, Grant-Valkaria, Malabar and
  Barefoot Bay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

LAT...LON 2801 8060 2810 8019 2800 8013 2797 8013
      2789 8009 2783 8051 2797 8059
TIME...MOT...LOC 0103Z 268DEG 17KT 2794 8054 

HAIL...0.00IN
WIND...>34KTS

$$

Combs
1 follow-up statement
151 
FZUS72 KMLB 150133
MWSMLB

Marine Weather Statement
National Weather Service Melbourne FL
933 PM EDT Mon Jun 14 2021

AMZ552-150200-
/O.CON.KMLB.MA.W.0076.000000T0000Z-210615T0200Z/
933 PM EDT Mon Jun 14 2021

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT...

For the following areas...
Melbourne Beach to Sebastian Inlet 0-20 nm...

At 932 PM EDT, a strong thunderstorm was located near Sebastian 
Inlet, moving east at 15 knots.

HAZARD...Wind gusts to 40 knots.

SOURCE...Radar indicated.

IMPACT...Expect wind gusts to nearly 40 knots, suddenly higher 
         waves, lightning and heavy downpours. Make sure all on 
         board are wearing life jackets. Return to safe harbor if 
         possible.

Locations impacted include...
Sebastian Inlet, Sebastian Inlet State Park, Micco, Barefoot Bay and
Floridana Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to safe harbor until hazardous weather passes.

&&

LAT...LON 2810 8019 2805 8017 2800 8013 2797 8013
      2789 8009 2783 8051 2795 8058 2798 8058
TIME...MOT...LOC 0132Z 259DEG 16KT 2790 8045 

HAIL...0.00IN
WIND...40KTS

$$

Combs

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 14, 4:10 PM EDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 14, 4:10 PM EDT, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
410 PM EDT Mon Jun 14 2021

.DISCUSSION...

Current-Tonight... Numerous widespread showers and lightning storms
across east central Florida. Cell movement is from west to east
around 15-20 mph, with additional showers and storms moving into the
local area from the west coast. New developing storms may occur
along collisions between outflow boundaries and the sea breeze. The
east coast sea breeze has formed, but is pinned along the coast.
W/SW flow around 10-12 mph continues for much of the area as the weak
mid to upper level trough remains over ECFL, with wind speeds
expected to decrease overnight to around 5-10 mph. Convection is
expected to continue into this evening, dissipating after midnight.
Despite the numerous showers and storms and cloudy skies,
temperatures were warm once again today, with afternoon highs in the
upper 80s and low 90s. Overnight lows will be in the low to mid 70s
with mostly cloudy skies.

Tuesday... The Weak mid to upper level trough will remain over the
local area through the time period, slowly moving down across the
peninsula through the day. Forecast soundings continue to indicate
cooler temperatures at the 500 mb level of -8C to -9C, as well as
ample moisture with PW values around 1.80-2.0 inches. The
combination of deep moisture, surface heating, boundary collisions,
and energy aloft will continue to support an environment for showers
and lightning storms to develop (60pct PoPs), though HiRes models
continuing to indicate the greatest chances will be south of
Orlando. The moderate westerly steering flow will aid in keeping the
majority of showers and storms on the eastern side of the peninsula
late day, and will allow the cell movement to once again be from
west to east around 15 to 20 mph. The east coast sea breeze may not
develop due to the strong offshore flow. Activity should taper off
thru mid to late evening with some ISOLD-SCT convection over the
local coastal waters overnight. Highs will once again be warm, with
afternoon highs in the upper 80s and low 90s with overnight lows in
the low to mid 70s.

Wed-Mon...(Previous Discussion) The aforementioned weak upper
troughing may continue for one more day, then another stronger
trough dropping southward will finally push the energy associated
with the weaker trough south into the southern peninsula late Wed
into Thu. However, as the stronger trough to the north slips off of
the mid Atlc coast into the western Atlc, mid-level energy returns
back northward (Fri-Mon). The surface ridge axis over the southern
FL peninsula early in the period will advance northward into the
central peninsula thru late week.

Similar conditions/convective parameters from Tue exist on Wed, so
we should see another active day for convection. Will continue near
60pct PoPs across much of the area. Continue mainly aftn/early
evening, scattered showers and lightning storms, for the remainder
of the extended. The mainly afternoon and evening activity will be
the result of local sea breeze interactions and diurnal effects.
Highs will be in the U80s to L90s with lows in the L-M70s.

The National Hurricane Center continues to monitor an area of
showers and thunderstorms over the Bay of Campeche (SW GOMEX)
associated with a broad trough. Slow development remains possible
over the next few days while this system moves slowly northward. A
tropical depression could develop late week. Differences remain in
medium range models for placement, timing, and potential strength of
any developing system, though it bears watching still.

&&

.Aviation... Numerous showers and lightning storms ongoing across
much, if not all terminals this afternoon, and is expected to
continue into this evening. TEMPO groups to all sites for MVFR
conditions with convection starting at 18/19Z. The strongest showers
will be capable of reducing VISBY to MVFR and IFR conditions or
lower, along with wind gusts of 30-35KT. Convection should push
offshore and begin dissipating toward sunset, with mainly vicinity
showers after 15/03Z. SW winds prevailing around 10-12 KT until the
sea breeze forms in the afternoon, backing the winds to SSE/SE along
the coast, before decreasing to around 5-10 KT and becoming SW once
again overnight. VFR conditions outside of convection through the
TAF period.

Tuesday will be similar to today, with showers starting in the
morning with storms activity ramping up in the afternoon, around
17/18Z. Current guidance is indicating numerous shower and storm
development in the afternoon, with cell movement once again from
the west, moving towards the east around 15-20KT.

&&

.Marine...
Current-Tonight... Numerous showers and lightning storms ongoing
across the Atlantic waters. Cell movement west to east, moving at 15-
20 KT. Current buoy 41009 observations show seas are 2 ft with a
dominate period of 9 seconds. Shower and storm activity is expected
into this evening, with main impacts being frequent lightning
strikes, wind gusts of 30-40 knots, and torrential downpours.
Outside of shower/storm activity, expect south to southwest winds
15-20 knots this afternoon south of Sebastian Inlet and becoming
10-18 KT across all the waters overnight. Seas 2-3 feet today,
building up to 4 feet offshore late tonight.

Tuesday... A weak mid to upper level trough remains over the local
waters, keeping the offshore steering flow in place, with wind
speeds of 15-20 KT. Afternoon and evening lightnings storms will
once again move from west to east around 15 to 20 KT. The east coast
sea breeze is not expected to form Tuesday, due to the offshore flow
being too strong. Seas will be 2-3 ft in the near shore waters and 3-
4ft in the offshore waters.

Wed-Sat... (Previous Discussion) Weak troughing over the region will
keep an offshore steering flow for afternoon/evening lightning
storms (some strong) across ECFL. However, steering flow becomes a
bit more southerly as we head into Fri-Sat. Mariners should keep an
eye to the sky westward and seek safe harbor ahead of approaching
storms. Winds and seas locally higher ahead of storms.

There will remain a 10-15 kt SW/W component of wind thru mid-week,
backing to S/SE on Fri-Sat, but occasional 15-20 kt winds for a
short time may be possible late afternoon/evening thru mid-week.
Seas generally 1-3 ft, but may approach 4 ft offshore on occasion
thru early Thu.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  90  74  92 /  50  50  20  60
MCO  74  89  75  91 /  50  60  20  60
MLB  73  89  74  90 /  50  60  20  50
VRB  72  90  72  90 /  50  60  20  50
LEE  74  88  75  90 /  50  50  20  60
SFB  74  90  75  92 /  50  60  20  60
ORL  76  90  77  92 /  50  60  20  60
FPR  72  90  72  90 /  50  60  20  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Watson/Kelly/Pendergrast
Hazardous weather outlook, Jun 14, 7:14 PM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
714 PM EDT Mon Jun 14 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-150300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
714 PM EDT Mon Jun 14 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Areas of rainfall with a few embedded storms will move toward the
East and Northeast at 15 mph. Those affected by storms may see
briefly heavy downpours, occasional cloud to ground lightning,
localized nuisance flooding. Rainfall coverage will generally
diminish in coverage through 9 PM.

.FLOOD IMPACT...
Additional rain amounts this evening of one to two inches in
spots will produce ponding or temporary poor drainage flooding of
poorly drained roads, urban and low lying areas.

.RIP CURRENT IMPACT...
There is a moderate risk for life-threatening rip currents at all
Central Florida Atlantic beaches. Do not swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms may produce wind gusts near 35 knots over
the intracoastal and nearshore Atlantic waters. Boaters should
watch for storms approaching from the west.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
High atmospheric moisture across the region will lead to numerous
showers and thunderstorms each afternoon this week. Locally
stronger storms will be possible each day, with frequent cloud-to-
ground lightning strikes, gusty winds and torrential downpours.
The concern for local flooding rains will increase through
midweek due to the accumulations of daily rainfall.

Offshore moving storms will also pose a threat for locally higher
winds and seas to mariners. A Moderate Risk of rip currents will
be expected daily for beachgoers as well.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Pendergrast

In the hours before

Special weather statement, Jun 14, 4:09 PM EDT, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Melbourne FL
409 PM EDT Mon Jun 14 2021

FLZ045-053-142115-
Osceola-Orange-
409 PM EDT Mon Jun 14 2021

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT ORANGE AND NORTHERN
OSCEOLA COUNTIES...

At 407 PM EDT, strong thunderstorms were clustered over Campbell, or
over Intercession City, moving east at 20 mph. Additional strong
storms are expected to develop across Orange and northern Osceola
counties through 515 PM.

Wind gusts up to 50 mph, funnel clouds, and pea size hail are
possible with these storms.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Wedgefield and Windermere.

Torrential rainfall is also expected and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

Funnel clouds can occasionally touch down and produce brief small
tornadoes. Move indoors and stay away from windows.

LAT...LON 2861 8097 2860 8096 2856 8093 2853 8094
      2850 8088 2849 8088 2847 8087 2847 8090
      2845 8089 2843 8090 2841 8088 2839 8089
      2834 8086 2831 8086 2820 8153 2823 8154
      2851 8156
TIME...MOT...LOC 2007Z 251DEG 17KT 2827 8146

Combs
Local storm report, Jun 14, 4:36 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
436 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     MARINE TSTM WIND 25 ENE PORT MAYACA      28.51N 80.18W
06/14/2021  M40 MPH          AMZ572             FL   BUOY

            NOAA BUOY 41009 MEASURED THUNDERSTORM GUST 35 KNOTS/40
            MPH.

&&

JCP
Local storm report, Jun 14, 4:39 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
439 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     3 WSW OAKLAND           28.54N 81.68W
06/14/2021  M0 MPH           Lake               FL   MESONET

            MESONET STATION SHADY HOLLOW LP MEASURED A WIND GUST OF
            36 KT/41 MPH.

0411 PM     TSTM WND GST     KISSIMMEE AIRPORT       28.29N 81.44W
06/14/2021  M40 MPH          OSCEOLA            FL   AWOS

            KISSIMMEE AIRPORT MEASURED A PEAK WIND GUST OF 35KT/40
            MPH FROM THE SW.

&&

KN
Local storm report, Jun 14, 4:57 PM EDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
457 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HEAVY RAIN       2 NW PALM BAY           28.01N 80.69W
06/14/2021  M3.69 INCH       Brevard            FL   MESONET

            MEASURED RAINFALL TODAY AT WEATHER UNDERGROUND SITE
            KFLPALMBAY256 IN PALM BAY.

&&

JCP
Local storm report, Jun 14, 5:14 PM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
514 PM EDT MON JUN 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HEAVY RAIN       4 E ORLANDO INTERNATION 28.43N 81.25W
06/14/2021  M3.42 INCH       Orange             FL   MESONET

            MEASURED RAINFALL TODAY AT WEATHER UNDERGROUND SITE
            KFLORLAND334 IN LAKE NONA.

&&

JCP
Special weather statement, Jun 14, 5:19 PM EDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
519 PM EDT Mon Jun 14 2021

FLZ045-147-142145-
Northern Brevard County-Orange-
519 PM EDT Mon Jun 14 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BREVARD AND EAST
CENTRAL ORANGE COUNTIES...

At 519 PM EDT, a strong thunderstorm was located near Christmas,
moving east at 5 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Titusville, Port Saint John, Space Coast Airport, Christmas and Mims.

Torrential rainfall is also occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 2845 8103 2859 8101 2866 8080 2847 8075
TIME...MOT...LOC 2119Z 256DEG 6KT 2850 8093

Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:30 PM EDTSpecial Marine WarningMLB45 min
Jun 15, 2:25 PM EDTSpecial Marine WarningMLB95 min
Jun 15, 2:43 PM EDTSpecial Weather StatementMLBFlagler32 min
Jun 15, 2:46 PM EDTSpecial Marine WarningMLB59 min
Jun 15, 4:13 PM EDTSpecial Marine WarningMLB62 min
Jun 15, 4:16 PM EDTSpecial Weather StatementMLBSaint Lucie29 min
Jun 15, 5:06 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie3 hr
Jun 15, 5:30 PM EDTSpecial Weather StatementMLBSaint Lucie30 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.